On the stability of a forward-backward heat equation

Lyonell Boulton, Marco Marletta, David Rule

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

In this paper we examine spectral properties of a family of periodic singular Sturm-Liouville problems which are highly non-self-adjoint but have purely real spectrum. The problem originated from the study of the lubrication approximation of a viscous fluid film in the inner surface of a rotating cylinder and has received a substantial amount of attention in recent years. Our main focus will be the determination of Schatten class inclusions for the resolvent operator and regularity properties of the associated evolution equation.

Original languageEnglish
Pages (from-to)195-216
Number of pages22
JournalIntegral Equations and Operator Theory
Volume73
Issue number2
DOIs
Publication statusPublished - 1 Jun 2012

Keywords

  • NONSELF-ADJOINT OPERATOR
  • EIGENVALUES
  • SPECTRUM

Cite this